What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Apr 13, 2:50 PM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 13, 2:50 PM PST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Portland OR
350 PM PDT Wed Apr 13 2022
.SYNOPSIS...An unseasonably cool and showery weather pattern will
bring periods of mountain snow and valley rain and snow showers
through the end of the week. A milder, but still active storm track
will bring periods of valley rain and mountain snow over the weekend
into early next week.
&&
.SHORT TERM...Tonight through Friday night...Continue to remain
under a broad and cool upper trough through Friday. Surface low
pressure off the south Washington coast continues to maintain moist
onshore flow with scattered shower activity. Sun breaks this
afternoon are helping to destabilize the atmosphere with some of the
stronger showers producing small hail and brief heavy rain. A slight
chance for a rumble of thunder will continue into early this evening
before showers diminish after sunset. Some clearing tonight will
allow overnight temperatures to cool into the lower 30s, especially
across the west Willamette Valley. Would not be surprised to see
temperatures there from Hillsboro to Corvalis fall below freezing
for a few hours, possibly into the upper 20s. NBM 4.1 shows a 50-60%
chance for morning lows of 28 degrees.
Another round of showers will be likely on Thursday enhanced by an
upper level shortwave trough swinging around the broad upper low.
Similar to today, chance of morning snow and/or rain showers but do
not expect much in the way of accumulation as snow levels fall to
around 500-1000 feet. Also heavier showers tomorrow afternoon will
likely produce brief periods of small hail and slight chance for
thunder. Temperatures again will cool Thursday night to around
freezing. Skies may clear or become party cloudy which could lead to
more widespread frost.
Onshore flow weakens on Friday lowering chances for showers. Late
Friday another upper shortwave digs offshore while a plume of
moisture associated with a low pressure system off the north
California coast tries to lift northward into southern Oregon.
Latest model runs show moisture clipping the Lane County Cascades.
With snow levels closer to 2000 feet Friday night, could see a few
inches of snow there. /DH
.LONG TERM...Saturday through Wednesday...Onshore flow likely
returns early Saturday as upper shortwave trough lifts across the
Pacific NW. Expect another round of showers on Saturday accompanied
by a slight chance of thunder. Snow levels start out around 1500
feet and lift to 2000-2500 feet later in the day. This could produce
another 3-6 inches of snow in the Cascades. Then can expect a break
on Sunday as upper ridge transitions across the region. Easter
Sunday will likely be more mild, with drier weather and temperatures
warming into the upper 50s to near 60. Active weather again is
expected to return next week but a bit of a pattern shift keeps the
cooler temperatures further north. Model guidance suggests a series
of Pacific frontal system will move through about every 48 hours,
while ensembles support a fairly wet week ahead. More springlike
temperatures are expected with these systems next week. NBM guidance
shows more normal highs near 60 and lows in the 40s. /DH
&&
.AVIATION...00z TAFs: Daytime heating and cold temperatures aloft
will continue to produce scattered showers through the early
evening hours. This weather pattern will result in predominantly
VFR conditions with only brief dips into MVFR and IFR thresholds
under or near the most intense showers through this evening.
Small hail, graupel, snow and a rumble or two of thunder will all
be possible with the most intense storms through ~02z Thursday.
Showers should generally decrease overnight as the lower
atmosphere stabilizes, but light winds and plenty of low level
moisture should allow flight conditions to settle back into a
mixture of MVFR and IFR conditions areawide between 06-18z
Thursday.
For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse
KPDX AND APPROACHES...Daytime heating and cold temperatures aloft
will continue to produce scattered showers that will periodically
impact the terminal through the early evening hours. This weather
pattern will result in predominantly VFR conditions with only
brief dips into MVFR and IFR thresholds under or near the most
intense showers through this evening. Small hail, graupel, snow
and a rumble or two of thunder will all be possible with the most
intense storms through ~02z Thursday. Showers should generally
decrease in intensity and coverage overnight as the lower
atmosphere stabilizes. Light winds and plenty of low level
moisture should allow flight conditions to settle back down into a
mixture of MVFR and IFR conditions areawide between 06-18z
Thursday. /Neuman
&&
.MARINE...A broad area of low pressure aloft will hold its place
over the Pacific Northwest through the early part of the weekend.
A weakening surface low pressure will hug the coast tonight and
move inland Thursday. This will continue to result in a gradual
weakening of winds and help allow seas to further subside during
this time. Surface pressure gradients remain weak heading through
the first part of the weekend.
A low pressure appears likely to push a front eastward into the
waters late in the weekend. There is a chance this will bring Gale
Force winds to the waters with perhaps the strongest winds
remaining over mainly the outer waters. If these stronger winds
materialize, expect seas to climb into the low to mid teens, but
confidence in this happening remains relatively low at this point.
Another potentially stronger front may move into the waters
towards next Tuesday or Wednesday when seas are more likely to
climb well into the teens for an extended 24+ hour period. /Neuman
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 9 PM PDT this evening for Cascades
in Lane County-Northern Oregon Cascades.
WA...Winter Weather Advisory until 9 PM PDT this evening for South
Washington Cascades.
PZ...Small Craft Advisory from 2 PM to 5 PM PDT this afternoon for
Columbia River Bar.
&&
www.weather.gov/portland
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandIn the hours before
Local storm report, Apr 13, 5:39 PM PST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
639 PM PDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 1 E EVERGREEN 45.63N 122.50W
04/13/2022 M0.50 INCH CLARK WA TRAINED SPOTTER
STATION ELEVATION: 300 FT.
&&Special weather statement, Apr 13, 5:44 PM PST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Portland OR
644 PM PDT Wed Apr 13 2022
ORZ006-WAZ019-039-040-140230-
Greater Portland Metro Area OR-South Washington Cascades WA-
Greater Vancouver Area WA-South Washington Cascade Foothills WA-
644 PM PDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of northwestern
Clackamas, southwestern Multnomah, southeastern Washington,
southeastern Clark and southwestern Skamania Counties through 730 PM
PDT...
At 642 PM PDT, trained weather spotters reported strong thunderstorms
along a line extending from near Larch Mountain to Tigard. Movement
was east at 5 mph.
HAZARD...Half inch hail.
SOURCE...Trained weather spotters.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Portland Downtown, Portland, Vancouver, Gresham, Beaverton, Tigard,
Lake Oswego, Milwaukie, Camas, Maywood Park, Garden Home-Whitford,
Larch Mountain, Portland Airport, Metzger, West Slope, Mill Plain,
Hazelwood, West Haven-Sylvan, Orchards and Hockinson.
This includes the following highways in Washington...
Interstate 205 between mile markers 27 and 29.
State Route 14 between mile markers 4 and 12.
This includes the following highways in Oregon...
Interstate 5 between mile markers 291 and 304.
Interstate 205 between mile markers 19 and 26.
Interstate 84 between mile markers 1 and 12.
U.S. Highway 26 west of Portland between mile markers 70 and 73.
U.S. Highway 26 east of Portland between mile markers 1 and 6.
U.S. Highway 30 west of Portland between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near the Columbia or Willamette Rivers, get out of the
water and move indoors or inside a vehicle. Half inch hail can cause
minor damage to boats. Remember, lightning can strike out to 10
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
&&
LAT...LON 4579 12211 4540 12270 4539 12295 4573 12243
TIME...MOT...LOC 0142Z 254DEG 6KT 4568 12237 4543 12278
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
JBonk
Special weather statement, Apr 13, 6:53 PM PST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Portland OR
753 PM PDT Wed Apr 13 2022
ORZ006-WAZ039-140315-
Greater Portland Metro Area OR-Greater Vancouver Area WA-
753 PM PDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of northern Clackamas,
south central Multnomah and southeastern Clark Counties through 815
PM PDT...
At 751 PM PDT, Doppler radar was tracking a strong thunderstorm over
Hazelwood, or 7 miles east of Portland Downtown, moving northeast at
25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Storm is
showing very weak rotation which may produce a brief funnel
cloud. If a funnel cloud is witnessed, notify local law
enforcement and ask to relay to the National Weather
Service.
Locations impacted include...
Washougal, Portland, Vancouver, Gresham, Milwaukie, Camas, Troutdale,
Maywood Park, Powellhurst-Centennial, Hazelwood, Mill Plain,
Fairview, Wood Village, Parkrose, Mt Tabor, Rockwood, Rocky Butte,
Government Island and Lacamas Lake.
In Washington this includes State Route 14 between mile markers 7 and
18.
This includes the following highways in Oregon...
Interstate 205 between mile markers 16 and 26.
Interstate 84 between mile markers 2 and 21.
U.S. Highway 26 east of Portland between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4553 12231 4544 12261 4551 12267 4573 12235
4568 12230 4566 12229
TIME...MOT...LOC 0251Z 239DEG 21KT 4551 12254
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
RJMSpecial weather statement, Apr 13, 7:19 PM PST, 41 minutes before
Special Weather Statement
National Weather Service Portland OR
819 PM PDT Wed Apr 13 2022
ORZ006-WAZ039-045-140345-
Greater Portland Metro Area OR-Greater Vancouver Area WA-
Western Columbia River Gorge WA-
819 PM PDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of south central
Multnomah and southeastern Clark Counties through 845 PM PDT...
At 818 PM PDT, Doppler radar was tracking a strong thunderstorm over
Hazelwood, or 7 miles southwest of Washougal, moving northeast at 10
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Storm is
showing very weak rotation which may produce a brief funnel
cloud. If a funnel cloud is witnessed, notify local law
enforcement and ask to relay to the National Weather
Service.
Locations impacted include...
Washougal, Portland, Gresham, Camas, Troutdale, Hazelwood,
Powellhurst-Centennial, Fairview, Wood Village and Rockwood.
In Washington this includes State Route 14 between mile markers 11
and 21.
This includes the following highways in Oregon...
Interstate 84 between mile markers 12 and 20.
U.S. Highway 26 east of Portland near mile marker 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4549 12250 4553 12254 4564 12237 4556 12226
TIME...MOT...LOC 0318Z 238DEG 10KT 4553 12248
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
RJMSpecial weather statement, Apr 13, 7:33 PM PST, 27 minutes before
Special Weather Statement
National Weather Service Portland OR
833 PM PDT Wed Apr 13 2022
ORZ006-140400-
Greater Portland Metro Area OR-
833 PM PDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of northwestern
Clackamas and south central Multnomah Counties through 900 PM PDT...
At 831 PM PDT, trained weather spotters reported a strong
thunderstorm over Portland, or over Portland Downtown, moving
northeast at 20 mph.
HAZARD...Half inch hail.
SOURCE...Trained weather spotters.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Portland, Milwaukie, Maywood Park, Powellhurst-Centennial, Hazelwood,
Rocky Butte, Sellwood and Mt Tabor.
This includes the following highways in Oregon...
Interstate 5 between mile markers 297 and 299.
Interstate 205 between mile markers 18 and 23.
Interstate 84 between mile markers 3 and 6.
U.S. Highway 26 east of Portland between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4544 12269 4547 12271 4557 12258 4550 12250
TIME...MOT...LOC 0331Z 231DEG 16KT 4550 12263
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
RJM
Local storm report, Apr 13, 7:38 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
838 PM PDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FUNNEL CLOUD 1 N POWELLHURST 45.50N 122.52W
04/13/2022 MULTNOMAH OR PUBLIC
STORM ROTATION WAS ALSO INDICATED BY RADAR
VELOCITY. FUNNEL CLOUD WAS NOTED OVER SE
DIVISION ST.
&&
RJM